MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISTAL ATTACHMENT
Model Number MH-593
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled, "modified cap-assisted endoscopic mucosal resection versus endoscopic submucosal dissection for the treatment of rectal neuroendocrine tumors #10 mm: a randomized noninferiority tria".Introduction: although recent guidelines recommend endoscopic resection of rectal neuroendocrine tumors (net) =10 mm, there is no consensus on which endoscopic modality should be performed.We aimed to compare the safety and efficacy of modified cap-assisted endoscopic mucosal resection (memr-c) and endoscopic submucosal dissection (esd) methods for the treatment of rectal net =10 mm.Methods: a randomized noninferiority trial comparing memr-c and esd was conducted.The primary outcome was the histological complete resection rate; the secondary outcomes included en bloc resection rate, operation time, complications, and so on.Subgroup analyses and follow-up were also performed.Results: ninety patients were enrolled, and 79 patients with pathologically confirmed rectal net were finally analyzed, including 38 cases of memr-c and 41 cases of esd.Histological complete resection rate was 97.4% in the memr-c group and 92.7% in the esd group.The noninferiority of memr-c compared with that of esd was confirmed because the absolute difference was 4.7% (2-sided 90% confidence interval, -3.3% to 12.2%; p = 0.616).En bloc resection and successful removal of rectal net were achieved in all patients.Advantages of memr-c over esd included shorter operation time (8.89 ± 4.58 vs 24.8 ± 9.14 minutes, p < 0.05) and lower hospitalization cost ($2,233.76 ± $717.70 vs $2,987.27 ± $871.81, p < 0.05).Postoperative complications were recorded in 4 patients who received memr-c and 2 patients in the esd group (11.5% vs 4.9%, p = 0.509), which were all well managed using endoscopy.Similar findings were observed when subgroup analysis was performed.Type of adverse events/number of patient: bleeding (n = 5).Perofration (n = 1).This literature article requires 2 reports.The related patient identifiers are as follows: (b)(6)(for mh-593).(b)(6)(for kd-655q).This medwatch report is for patient identifier (b)(6).There is no report of any olympus device malfunction in any procedure described in this study.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and correction to the initial with information inadvertently left out.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received confirms no malfunction or potential adverse event occurred when using olympus device.

Brand Name
DISTAL ATTACHMENT
Common Device Name
DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16401635
Report Number9614641-2023-00247
Device Sequence Number5705741
Product Code FDS
UDI-Device Identifier04953170047978
UDI-Public04953170047978
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMH-593
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer06/14/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-OLYMPUS DEVICE: T-TYPE ESD KNIFE
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown